MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C0Q19, KII 8X100 Z-THR OPT SYS 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES C0Q19, KII 8X100 Z-THR OPT SYS 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C0Q19
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation along with the shield, a clear plastic component of the seal.Visual inspection of the event unit confirmed the complainant's experience of seal component separation.The duckbill and septum, rubber components of the seal, were torn.Based on the condition of the returned unit, it is likely that the reported event was caused by non-axial insertion or removal of asymmetrical instruments through the trocar.Applied medical's instructions for use (ifu) states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing.".
 
Event or Problem Description
Procedure performed: lap hysterectomy sacrocolpopexy.Event description: limited information available at the time of report.Inside seal tore and two pieces fell into the patient.The pieces were retrieved from the patient.Rep was not told what part of the seal was torn or the color of the component.Asked what instrumentation was being used at the time but the information was unknown.It is unknown if they were able to complete the case with the event device or opened another trocar.Device is available and will be returned.Intervention: the pieces were retrieved from the patient.Patient status: fine.

Brand Name
C0Q19, KII 8X100 Z-THR OPT SYS 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key9079422
Report Number2027111-2019-00590
Device Sequence Number2449776
Product Code GCJ
UDI-Device Identifier00607915115920
UDI-Public(01)00607915115920(17)200727(30)01(10)1301163
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2020
Device Model NumberC0Q19
Device Catalogue Number101063001
Device Lot Number1301163
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2019
Initial Report FDA Received Date09/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1